MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. HUMERAL BODY TRIAL W/ DEFINITIVE LRG MOD; TEMPLATE

ASCENSION ORTHOPEDICS, INC. HUMERAL BODY TRIAL W/ DEFINITIVE LRG MOD; TEMPLATE
Model Number DTL096008LRG
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during surgery, the humeral body trial w/ definitive lrg mod plastic broke off during extraction.It is unknown how was the procedure finished.No significant delay was reported.No further information is available.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H6:health effect - impact code.Section h3, h6: the product has not been received at the aus site for evaluation and photographs were not provided, so the reported event could not be confirmed.The following investigative actions were performed.Refer to the respective tasks for further detail.Complaint history review: the complaint history review identified no similar reported events for this device nor for the same product lot.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.The complaint alleges no injury to the patient nor a delay during surgery.It was determined that the device likely contributed to the reported event as the most probable cause of the failure was wear and damage due to normal use.The rss definitive stem body trial is a reusable instrument expected to be used across multiple surgeries.It is used to evaluate the size and fit of the implantable devices to be used.The trial features a plastic socket which is fitted onto the stem implant while trailing.Repeated used of this instrument could caused the plastic socket to be worn and damaged over time.Additionally, the dhr/batch record review determined that the instrument associated with this complaint was manufactured and has been in service since 2015, further supporting normal wear and tear as the most probable cause.Based on this investigation, the need for corrective action is not indicated as no non-conformances or product deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
HUMERAL BODY TRIAL W/ DEFINITIVE LRG MOD
Common Device Name
TEMPLATE
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15136788
Report Number3002788818-2022-00056
Device Sequence Number17491535
Product Code HWT
UDI-Device Identifier10381780235415
UDI-Public10381780235415
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberDTL096008LRG
Device Catalogue NumberDTL-0960-08LRG
Device Lot NumberPM0324
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date07/30/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/29/2015
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown